Facebook Pixel

Spotting and minor thrush after birth control change

By February 26, 2016 - 11:29am
Rate This

So I changed my birth control pill from Ovranette to Ovral about last month (both are the combined pill). I've had a little spotting in the middle of my cycle, with itching around the entrance of the vagina and a slight burning when I pee. I think its a minor symptom of thrush. Is it anything to worry about? Thanks!

Add a Comment1 Comments

HERWriter Guide

Hi akgupta

Thanks for your post!

Yeast infections can actually be caused by birth control pills. In fact, hormones in general, can cause them.

We had a recent Ask about this, you can read it here: http://www.empowher.com/community/ask/can-consistently-stand-sections-be-caused-hormonal-imbalance

Spotting is also a side effect of changing birth control but it does not mean the effectiveness of the Pill is not as good - it is.

Some women find their bodies settle down after a while and the spotting and other side effects stop. Give yourself a few months to see if this happens. If it continues, talk to your doctor about your options.


February 26, 2016 - 3:04pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!